Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 23, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 7, 2006, 3:48 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 7, 2006, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 3:48 AM CDT (08:48 UTC)
- In effect from
- Oct 7, 2006, 7:00 AM CDT
- Expired
- Oct 7, 2006, 11:40 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 070848 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 348 AM CDT SAT OCT 7 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071700- /O.NEW.KGID.WI.Y.0023.061007T1200Z-061007T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 348 AM CDT SAT OCT 7 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 30 MPH ARE EXPECTED THROUGH MID AFTERNOON TODAY. SOME OF THE STRONGEST WINDS ARE LIKELY FROM 9 AM TO 1 PM...WHEN GUSTS TO 45 MPH ARE POSSIBLE. THE WINDS ARE FORECAST TO TAPER OFF AND BELOW ADVISORY CRITERIA AFTER 4 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 071640 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CDT SAT OCT 7 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071745- /O.CAN.KGID.WI.Y.0023.000000T0000Z-061007T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1140 AM CDT SAT OCT 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS FOR THE REMAINDER OF THE DAY WILL CONTINUE TO BE GENERALLY OUT OF THE SOUTH AT 20 TO 30 MPH WITH GUSTS UP TO 35 MPH...BUT WILL NOT MEET WIND ADVISORY CRITERIA. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:45 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 7, 3:45 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
345 AM CDT SAT OCT 7 2006
.SHORT TERM...IN THE NEAR TERM, PROFILERS/VWP DEPICT WINDS JUST OFF
THE SURFACE OF 50+ KTS. STRONGEST WINDS DO SHIFT SLOWLY NORTHEAST
TODAY...BUT RUC SUGGESTS ANOTHER CORE OF 40 TO 45 H85 WINDS WILL
DEVELOP BY MIDDAY OVER SOUTHERN CWFA. STEEP LOW LEVEL LAPSE AND
SOME SUBSIDENCE SHOULD HAVE MUCH OF THE CWFA AT OR IN LOWER END
WIND ADVISORY CRITERIA TODAY FROM TIME TO TIME. ADVISORY ISSUED
THROUGH 4 PM...AS WIND PROJECTED TO WEAKEN QUITE A BIT BY THEN.
CLOUDS OVER THE CWFA DURING THE NIGHT FINALLY LIFTING EAST OF THE
CWFA...BUT RH PROGS ON GFS/WRF DEPICT AT LEAST SOME RETURN OF HIGH
LEVEL MOISTURE BY AFTERNOON. KEPT TEMPERATURES ABOUT THE SAME AS
PREVIOUS FORECAST...ALTHOUGH H85 TEMPERATURES SUPPORT JUST SHY OF
90 DEGREES. CAVEAT MAY BE DRY AIR SLIPPING IN FROM THE SOUTHEAST
OF ALL PLACES...WITH DEWPOINTS IN EASTERN NEBRASKA AND KANSAS IN
THE 40S.
INTRODUCED RISK OF SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT
AND EARLY SUNDAY ALONG FRONTAL PASSAGE. HIGH BASED PRECIPITATION
AT BEST WILL KEEP AMOUNTS VERY LOW...LITTLE MORE THAN A TRACE. MID
LEVEL LAPSE RATES TONIGHT AND EARLY SUNDAY RANGE FROM 6 TO 7 C/KM
AND FRONT ADVANCING ON SUMMER LIKE AIRMASS SEEMS TO WARRANT AT LEAST
AN OUTSIDE SHOT AT THUNDERSTORMS. SWODY1 HAS ALL BUT SOUTHEAST CORNER
IN GENERAL RISK THROUGH 12Z...AND THEN THE SOUTHEAST CWFA AFTER 12Z
SUNDAY. LAPSE RATES DROP QUICKLY AFTER THE FRONT...WHICH BY THE WAY
WILL MOVE ACROSS THE CWFA BY LATE SUNDAY MORNING.
TEMPERATURES SUNDAY ARE REAL TOUGH CALL...AS WARMING AHEAD OF THE
FRONT IN THE SOUTHEAST ZONES COULD MAKE FOR A NICE MORNING...BUT
COLD ADVECTION AND INCREASED CLOUDS TO THE NORTHWEST WILL LIMIT
MUCH OF A RISE. ATTEMPT AT STEADY TEMPERATURES IN GRIDS PROBABLY
DIDN/T GO WELL BUT TRIED NONE THE LESS.
INCREASED PRECIPITATION ANOTHER NOTCH MONDAY...AS BROAD ISENTROPIC
LIFT AND ENHANCE LIFT FROM FAVORABLE JET STRUCTURE ALONG
FRONTOGENETIC BAND WILL BE AN EFFICIENT PRECIPITATION SITUATION.
.LONG TERM...BIG TIME BUT SHORT LIVED COLD SPELL IN THE WORKS FOR
WEDNESDAY. LOWERED TEMPERATURES WEDNESDAY/THURSDAY. WEDNESDAY NIGHT
LIKELY FREEZING NORTH AND NEAR FREEZING SOUTH. PRECIPITATION AT THIS
POINT LOOKS MINIMAL. TEMPERATURES ON WEDNESDAY WILL AGAIN NEED TO
BE ADJUSTED...AND LIKELY DOWN...AS FRONTAL PASSAGE IS BEFORE SUNRISE
AND THERE IS NOTHING BUT COLD ADVECTION ALL DAY.
NO OTHER CHANGES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR KSZ005>007-017>019.Hazardous weather outlook, Oct 6, 2:46 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 246 PM CDT FRI OCT 6 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 246 PM CDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLDEST AIR OF THE SEASON IS SHOWING SIGNS OF PUSHING INTO THE REGION LATE IN THE WORK WEEK. BY THURSDAY MORNING...SOME LOCATIONS MAY BE NEAR FREEZING. BY FRIDAY MORNING...A WIDESPREAD FREEZE IS POSSIBLE AND WILL POTENTIALLY END THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.